It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
How long does NARCAN® Nasal Spray take to work? If the patient does not respond in 2 to 3 minutes or responds and then relapses into respiratory depression, additional doses of NARCAN® Nasal Spray may be given every 2 to 3 minutes until emergency medical assistance arrives. Each device is a single dose. If an additional dose is needed, you must use another device.
Narcan, an overdose reversal drug, has been available to our state's first responders for about 5 months now. In some cases, one dose just isn't enough. Metro-Area Ambulance said they've had to administer up to three doses of Narcan to revive a patient. And it actually has nothing to do with a patient's size or weight. Things have changed in the last decade.. first responders used to only have to administer about 1/4 the current dose of Narcan to treat a patient. Lance Pollert "Back in the day we used to just do .4 and just bump it until we got the affect that we needed." Why? Because street drugs are much stronger, so more Narcan is needed to reverse an overdose.
DAVID ARMSTRONG: Well, they were primarily abusing it in the way they were assuring doctors that these powerful opioids that are a controlled substance would not be addictive in the way that they later proved to be addictive and could be used for things like chronic pain, which we now know they’re not very effective at. So they were able to broaden the market through a series of misrepresentations and through a series of aggressive marketing tactics.
originally posted by: annoyedpharmacist
That said, what is the alternative? Dont allow people access to it? That wont make an addict stop. An addict doesnt think like you or me, they dont give af about the risk. I would prefer them to have access to narcan and have their life possibly saved, and give them a chance to turn their life around.
originally posted by: ANNED
i am a retired firefighter/EMT
One dose of Narcan Nasal Spray is not going to work in many cases of fentanyl overdose.
According to the CDC, multiple doses of naloxone may be required following a fentanyl overdose because of how potent it is in comparison to other opioids. This can be especially true when someone takes heroin or other drugs that are laced with fentanyl.
I would rather see the money used for more AEDs in public buildings and police cars for heart attack victims.
originally posted by: NightSkyeB4Dawn
a reply to: mysterioustranger
I am sure your community is grateful for your commitment and service. I am part of our Sexual Assault Response Team (SART). I am one of the people that you guys bring patients to.
The services you provide are a blessing but you are a well trained and skilled professional. The general public should not be asked or expected to take on the role of a first responder.
All medical professionals don't have the heart, the desire, or the fortitude to work in all medical venues. That is why there are specialties. I have no desire to do pediatrics, for a whole lot of reasons, but mostly because I can't trust myself around people that I think may have harmed a child. That is why I work with patients fourteen and above. Fourteen is too young for me but, that is the limit that the State has set for my position.
Saving lives is a part of my job, and I support the effort to reduce deaths from drug overdoses, I just don't think this particular campaign is the best way to do that.